Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 38, NWS Des Moines, IA

September 7, 2015Ringgold County, Taylor County, Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 7, 2015, 1:21 AM CDT for Ringgold County, Taylor County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2015, 1:21 AM CDT (06:21 UTC)
Expired
Sep 7, 2015, 7:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Ringgold County, IA, Taylor County, IA

The radar

The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 7:00 AM CDTHEAVY RAIN 3Bedford, IASTORM TOTAL.
Sep 7, 7:00 AM CDTHEAVY RAIN 3.361 W Blockton, IASTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.5
Supercell composite
21.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WGUS53 KDMX 070621
FFWDMX
IAC159-173-071215-
/O.NEW.KDMX.FF.W.0038.150907T0621Z-150907T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT MON SEP 7 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TAYLOR COUNTY IN SOUTHWESTERN IOWA...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 715 AM CDT
    
* AT 120 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT AYR...BEDFORD...SUN VALLEY LAKE...CLEARFIELD...DIAGONAL...
  KELLERTON...BLOCKTON...GRAVITY...TINGLEY...SHARPSBURG...REDDING...
  ELLSTON...BENTON...CONWAY...MALOY...DELPHOS...BEACONSFIELD...MT AYR
  MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK AND BEDFORD
  MUNICIPAL AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4058 9492 4083 9486 4090 9401 4057 9402

$$

BEERENDS
2 follow-up statements
548 
WGUS73 KDMX 071111
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
611 AM CDT MON SEP 7 2015

IAC159-173-071215-
/O.CON.KDMX.FF.W.0038.000000T0000Z-150907T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-RINGGOLD IA-
611 AM CDT MON SEP 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
TAYLOR AND RINGGOLD COUNTIES...

AT 610 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT AYR...BEDFORD...SUN VALLEY LAKE...CLEARFIELD...DIAGONAL...
KELLERTON...BLOCKTON...GRAVITY...TINGLEY...SHARPSBURG...REDDING...
ELLSTON...BENTON...CONWAY...MALOY...DELPHOS...BEACONSFIELD...MT AYR
MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK AND BEDFORD
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4058 9492 4083 9486 4090 9401 4057 9402

$$

SKOW
426 
WGUS73 KDMX 071214
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
714 AM CDT MON SEP 7 2015

IAC159-173-071224-
/O.EXP.KDMX.FF.W.0038.000000T0000Z-150907T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-RINGGOLD IA-
714 AM CDT MON SEP 7 2015

...THE FLASH FLOOD WARNING FOR TAYLOR AND RINGGOLD COUNTIES WILL
EXPIRE AT 715 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4058 9492 4083 9486 4090 9401 4057 9402

$$

AWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:22 AM CDT, 59 minutes earlier.

Area forecast discussion, Sep 7, 12:22 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT MON SEP 7 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 305 PM CDT SUN SEP 6 2015

STILL SOME UNCERTAINTY ABOUT EVOLUTION OF SYSTEM TONIGHT. VARIOUS
MODEL SOLUTIONS BEGINNING TO EITHER POINT TOWARD SLIGHTLY MORE
PROGRESSIVE EVOLUTION OF CONVECTION OVERNIGHT...OR SLIGHTLY MORE
NORTH PLACEMENT OF MAX.

SO FAR CONVECTIVE TRENDS HAVE BEEN RAMPING UP SLOWLY DUE TO H700
TEMPS SITTING ABOVE 11-12C THIS AFTERNOON. BUT AS FRONT ENTERS
NW/W IA EARLY THIS EVENING AND AREA BECOMES UNCAPPED AND H700
TEMPS COOL A COUPLE OF DEGREES...A RAPID INCREASE IN STORMS SHOULD
OCCUR BETWEEN 4 PM AND 7 PM. DESPITE THE EXPECTED MODEL
UNCERTAINTY...WE ARE IN NEAR RECORD TERRITORY FOR AVAILABLE
ATMOSPHERIC MOISTURE FOR EARLY SEPTEMBER. THIS IS DUE IN PART TO A
PROLONGED FETCH OF GULF MOISTURE WHICH IS FEEDING NORTHEAST INTO
THE CENTRAL PLAINS AND GREAT LAKES. SECONDLY...A TROPICAL
CONNECTION FROM THE SOUTHWEST US THAT RESULTED IN AN OLD TROPICAL
SYSTEM EARLIER IN THE WEEK OFF THE COAST OF BAJA MEXICO BEING
INGESTED IN THE MID TO UPPER LEVEL FLOW. PWAT VALUES WILL BE
APPROACHING 2 TO 2.25 INCHES BETWEEN 00-06Z TONIGHT PLACING OUR
VALUES IN THE 99TH/100TH PERCENTILE AND OVER 3 SDEV ABOVE NORMAL
FOR THIS TIME OF YEAR. WARM CLOUD DEPTHS ARE NEAR 14.5KFT WHICH IS
EXTREMELY DEEP. THERE REMAIN NUMEROUS FACTORS SUPPORTING
EFFICIENT/HIGH RAINFALL RATES THIS EVENING...AND LOOKING
AHEAD...AGAIN MONDAY NIGHT. BACK TO THE MODELS...CONSECUTIVE RUNS
OF THE HRRR ARE SHOWING A MORE PROGRESSIVE EVOLUTION TO TONIGHTS
CONVECTION WITH FORWARD PROPAGATING CORFIDI VECTORS ABOUT 20 KTS.
BUT EVEN THIS IS DECEIVING IF RAINFALL RATES ARE 2-3 INCHES PER
HOUR AT TIMES...AND STILL SUGGESTS A QUICK COUPLE OF INCHES OF
RAIN IN THE MORE VIGOROUS CELLS. WITH ANY LOCALIZED
TRAINING...STILL A POTENTIAL FOR ISOLATED 3 TO 4 INCHES AMOUNTS
OVERNIGHT. THE NAM IS LEANING TOWARD THE MORE PROGRESSIVE HRRR
OVERNIGHT WITH THE GFS RAMPING UP CONVECTION BETWEEN 00-06Z ON THE
NOSE OF THE INCREASING LOW LEVEL JET ALONG THE INVERTED TROUGH
WITHIN THE ZONE OF MAXIMUM SFC CONVERGENCE. THE QPF MAX IS
CENTERED OVER HIGHWAY 30...ROUGHLY BETWEEN US 20/I80 FROM GREENE
TO MARSHALL COUNTIES. WITH THAT ADDED UNCERTAINTY TONIGHT AND THE
POSSIBLE NORTHERLY SHIFT BY 20 MILES OF THE QPF MAX...WILL BE
ADDING ONE ROW OF COUNTIES TO TONIGHTS FFA ALONG US 20. REALIGNING
THE WATCH NOW IS RISKY...DUE TO THE POSSIBILITY OF THE MODELS ARE
NOT PROPERLY ACCOUNTING FOR A STRONGER OUTFLOW BOUNDARY LATER IN
THE EVENING...WHICH WOULD THEN BE FEEDING OFF AN INCREASING LOW
LEVEL JET OVERNIGHT. THERE MAY ACTUALLY BE TWO FAVORED AREAS OF
HEAVY RAINFALL...EARLIER BETWEEN US20/30 AND LATER ALONG AND SOUTH
OF I80. NONE THE LESS...THE RISK FOR FLASH FLOODING AND SUBSEQUENT
ISSUES REMAINS. TIMING OF THE EVENT SUGGESTS THAT STORMS SHOULD BE
IN FULL SWING BETWEEN 02-09Z WITH ACTIVITY REMAINING STRONG BUT
SLOWLY DIMINISHING BETWEEN 09-13Z MONDAY OVER THE SOUTH/SOUTHEAST.
LOWS TONIGHT WILL FALL TO THE LOWER 70S SOUTH TO NEAR 60 OVER THE
FAR NORTHWEST AS THE COOLER AIR BEGINS TO FILTER INTO THE REGION
TONIGHT. TONIGHTS RAINFALL WILL PRIME THE REGION FOR A MORE
SIGNIFICANT RISK OF FLOODING MONDAY NIGHT AND THIS IS COVERED IN
THE EXTENDED DISCUSSION.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 305 PM CDT SUN SEP 6 2015

A POTENTIALLY SIGNIFICANT HEAVY RAIN AND FLOODING EVENT MAY BE
SHAPING UP EARLY THIS WEEK.

THE COLD FRONT SAGGING DOWN INTO IOWA TONIGHT...AS DISCUSSED IN
THE SHORT TERM SECTION ABOVE...WILL LIKELY STALL ACROSS SOUTHERN
IOWA BY MONDAY MORNING THEN RETREAT BACK NORTHWARD A BIT TOWARD
CENTRAL IOWA DURING THE DAY. DESTABILIZATION WILL BE LIMITED BY
DEBRIS CLOUDS AND A LACK OF LOW LEVEL WARM AIR ADVECTION OVER
MOST OF THE FORECAST AREA...PLUS THERE WILL BE NO LARGE SCALE
FORCING MECHANISM FOR CONVECTION FOR MOST OF THE DAY. NEVERTHELESS
THE AIRMASS WILL BE JUICED ENOUGH WITH THE BOUNDARY WOBBLING
AROUND THAT LOW POPS ARE MAINTAINED ON MONDAY.

BEGINNING LATE MONDAY AFTERNOON AND ESPECIALLY ON MONDAY NIGHT THE
ATMOSPHERE APPEARS TO BE SETTING UP FOR A SIGNIFICANT...POSSIBLY
EXTREME HEAVY RAINFALL EVENT. ALONG AND SOUTH OF THE NEARLY
STATIONARY FRONTAL ZONE PWAT VALUES WILL BE NEAR RECORDS WITH
SUBSTANTIAL MOISTURE TRANSPORT CONTINUING FROM THE GULF ESPECIALLY
AS THE NOCTURNAL LOW LEVEL JET KICKS IN AFTER DARK.
CONCURRENTLY...A SECOND FAIRLY ROBUST MID LEVEL SHORTWAVE WILL
ROUND THE BASE OF BROAD CYCLONIC FLOW ALOFT AND PROVIDE A TRIGGER
FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH WARM CLOUD DEPTHS IN
EXCESS OF 15 KFT IN FORECAST SOUNDINGS AND THE COMBINATION OF
OTHER FACTORS...WE WILL BE PRIMED FOR VERY EFFICIENT RAINFALL
RATES AND POTENTIALLY TRAINING OR SLOW MOVING STORMS NEAR THE
FRONTAL ZONE. THIS COULD LEAD TO WIDESPREAD RAINFALL AMOUNTS IN
THE 2 TO 3 INCH RANGE WITHIN A BROAD SWATH ACROSS THE AREA...AND
LOCALIZED AMOUNTS OF 6 INCHES OR MORE ARE DEFINITELY CONCEIVABLE.
IN TERMS OF THE FLOODING EFFECTS OF SUCH RAINFALL...MUCH WILL
DEPEND ON WHERE IT FALLS AND WHETHER IT OCCURS IN THE SAME AREA AS
THE HEAVIEST RAINFALL TONIGHT...WHICH IS IN TURN DEPENDENT ON THE
DIFFICULT TO PREDICT MOTIONS AND LOCATION OF THE FRONTAL BOUNDARY
BY MONDAY EVENING. IT IS LIKELY...IN ANY EVENT...THAT A SECOND
FLASH FLOOD WATCH WILL BE NEEDED AFTER TONIGHTS RAINFALL PANS
OUT...AND THAT IT MAY NEED TO HAVE EVEN STRONGER WORDING FOR THE
POTENTIAL EFFECTS MONDAY NIGHT INTO TUESDAY MORNING.

SCATTERED THUNDERSTORMS MAY CONTINUE TO FESTER ACROSS OUR SOUTHERN
COUNTIES ON TUESDAY AS THE FRONTAL ZONE LINGERS NEAR THE
IOWA/MISSOURI BORDER...BUT THEN ANOTHER SHORTWAVE TROUGH WILL MOVE
OVERHEAD AROUND TUESDAY EVENING AND FINALLY CLEAR OUT THE WET
AIRMASS TO OUR SOUTH. THIS WILL BRING AN END OF ANY HEAVY RAIN
THREAT FOR THE REMAINDER OF THE SEVEN DAY FORECAST...ALONG WITH
NOTABLY COOLER AND DRIER WEATHER ACROSS IOWA. THERE WILL BE A
CHANCE FOR SCATTERED SHOWERS AND STORMS AROUND THURSDAY AS A
REINFORCING COLD FRONT SURGES ACROSS THE STATE...USHERING IN THE
FIRST TRULY AUTUMNAL WEATHER OF THE SEASON AT THE END OF THIS WEEK
WITH FRIDAY HIGHS IN THE 60S AND FRIDAY NIGHT LOWS IN THE 40S
STATEWIDE.

&&

.AVIATION...07/06Z
ISSUED AT 1222 AM CDT MON SEP 7 2015

SOME STORMS TO STILL IMPACT KOTM KDSM AND KALO THROUGH THE
OVERNIGHT HOURS...WITH FOG CHANCES AT THE NORTHERN SITES LOOKING
SOMEWHAT UNCERTAIN. WINDS TO SHIFT AROUND TO THE SOUTHEAST TO
SOUTH AGAIN LATE IN THE FORECAST PERIOD...WITH ANOTHER ROUND OF
STORMS POSSIBLE BEGINNING LATE MONDAY AFTERNOON INTO MONDAY NIGHT.
CIGS TO BE IN THE MVFR TO LOW VFR RANGE...BUT MAY DIP INTO IFR IF
FOG DEVELOPS.

&&

.HYDROLOGY...
ISSUED AT 305 PM CDT SUN SEP 6 2015

AS REFERENCED IN THE PREVIOUS DISCUSSIONS...TWO HEAVY
RAINFALL EVENTS ARE POSSIBLE TONIGHT THROUGH TUESDAY MORNING WITH
THE FOCUS FROM NORTH CENTRAL TO SOUTHERN IOWA. WIDESPREAD RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH AMOUNTS EXCEEDING 5
INCHES POSSIBLE DURING THIS PERIOD. MONDAY NIGHTS EVENT IS STILL
EXPECTED TO BE OF GREATER MAGNITUDE...SO SOME REEVALUATION OF THE
WATCH OUTLINE WILL OCCUR BETWEEN THIS EVENING AND TOMORROW
MORNING AFTER TONIGHTS RAINFALL REPORTS ARE GATHERED. IN BOTH
EVENTS...EFFICIENT RAIN PRODUCING STORMS WILL PRODUCE HEAVY
RAINFALL OVER A SHORT PERIOD OF TIME. SIGNIFICANT RUNOFF AND/OR
PONDING OF WATER IS LIKELY IN SOME AREAS LEADING TO A FLASH FLOOD
THREAT. THE EVENT MAY EVOLVE INTO A RIVER FLOODING THREAT THROUGH
MID TO LATE WEEK AS THE RUNOFF REACHES THE LARGER STREAMS. THE
MAGNITUDE OF RIVER FLOODING ON ANY GIVEN MAINSTEM RIVER WILL
DEPEND ON BOTH RAINFALL AMOUNTS AND BASIN COVERAGE IN THE NEXT 48
TO 60 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-
POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...BEERENDS
HYDROLOGY...REV
Hazardous weather outlook, Sep 6, 11:58 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT SUN SEP 6 2015

IAZ046>050-057>060-062-070>072-074-075-081-082-084>086-094>097-
071000-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
POWESHIEK-CASS-ADAIR-MADISON-MARION-MAHASKA-ADAMS-UNION-LUCAS-
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
1158 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE
SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS.
HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY
ON MONDAY NIGHT.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY EVENING.

IAZ061-073-083-092-093-071000-
JASPER-WARREN-CLARKE-TAYLOR-RINGGOLD-
1158 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

AN ISOLATED SEVERE STORMS IS STILL POSSIBLE TONIGHT WITH DAMAGING
WINDS THE MAIN SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE
SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS.
HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY
ON MONDAY NIGHT.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY EVENING.

IAZ025>028-033>039-044-045-071000-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
1158 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN ISOLATED NON-SEVERE THUNDERSTORM MAY STILL OCCUR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...BUT OTHERWISE THE THREAT OF SEVERE WEATHER IS LOW.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT
INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ004>007-015>017-023-024-071000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
1158 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON
INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT
INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJB

In the hours before

Special weather statement, Sep 6, 9:39 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT SUN SEP 6 2015

IAZ059-060-070330-
DALLAS IA-POLK IA-
939 PM CDT SUN SEP 6 2015

...TORRENTIAL RAINS HEADING TOWARD DES MOINES METRO AREA...

AT 936 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
GRIMES...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS UP TO THREE INCHES WILL BE POSSIBLE WITH THIS
STORM...WITH ONE TO TWO INCHES PER HOUR POSSIBLE. THIS WILL LIKELY
CAUSE EXTENSIVE STREET FLOODING...LOW VISIBILITIES AND STANDING
WATER IN LOW LYING AREAS MAKING TRAVEL DIFFICULT AND HAZARDOUS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...ADEL...
WINDSOR HEIGHTS...CARLISLE...BONDURANT...POLK CITY...SAYLORVILLE...
MITCHELLVILLE...DALLAS CENTER AND GRANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL IOWA.

LAT...LON 4186 9401 4186 9335 4160 9335 4160 9334
      4151 9333 4151 9379 4150 9389 4150 9403
TIME...MOT...LOC 0236Z 274DEG 44KT 4171 9384

SMALL
Local storm report, Sep 6, 9:50 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HEAVY RAIN       GRAND JUNCTION          42.03N 94.24W
09/06/2015  M3.04 INCH       GREENE             IA   PUBLIC

            RAINFALL TOTAL SINCE 730PM FROM AN
            ELECTRONIC GAUGE. REPORT VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 10:12 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HEAVY RAIN       COON RAPIDS             41.87N 94.68W
09/06/2015  M4.70 INCH       CARROLL            IA   OFFICIAL NWS OBS

            COON RAPIDS LARC RECORDED 4.7 INCHES TOTAL
            RAINFALL OVER THE LAST 2 HOURS, FROM 8PM TO
            10PM.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 10:35 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     FLASH FLOOD      COON RAPIDS             41.87N 94.68W
09/06/2015                   CARROLL            IA   EMERGENCY MNGR

            WATER OVER HIGHWAY 141 NEAR COON RAPIDS.
            EMERGENCY MANAGER REPORTED THAT THIS IS NOT
            NORMAL PLACE THAT FLASH FLOODS.

0957 PM     FLASH FLOOD      BAYARD                  41.85N 94.56W
09/06/2015                   GUTHRIE            IA   EMERGENCY MNGR

            HIGHWAY 25 UNDERPASS IS FLOODED IN TOWN OF
            BAYARD.

1021 PM     FLASH FLOOD      2 E BAYARD              41.85N 94.53W
09/06/2015                   GUTHRIE            IA   EMERGENCY MNGR

            WATER FLOWING OVER HIGHWAY 141 EAST OF
            BAYARD BETWEEN MAPLE AND LOCUST AVENUES.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 10:44 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      1 SSE COON RAPIDS       41.86N 94.67W
09/06/2015                   GUTHRIE            IA   EMERGENCY MNGR

            HIGHWAY 141 CLOSED JUST SE OF COON RAPIDS,
            MAY NEED TO BE CLOSED NEAR BAGLEY SHORTLY.
            COUNTY ROAD P18 CLOSED NORTH OF BAGLEY.
            AUTHORITIES ARE LIMITING ACCESS TO BAYARD.
            EXTENSIVE FLOODING ACROSS NORTHERN GUTHRIE
            COUNTY. FROM GUTHRIE COUNTY EMERGENCY
            MANAGER.

&&

BSS
Local storm report, Sep 6, 11:25 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      2 ENE RALSTON           42.05N 94.61W
09/06/2015                   GREENE             IA   EMERGENCY MNGR

            WATER OVER 210TH STREET NEAR HIGHWAY 30.

1046 PM     FLASH FLOOD      3 NNW BAGLEY            41.88N 94.45W
09/06/2015                   GREENE             IA   EMERGENCY MNGR

            WATER OVER 330TH NEAR J AVENUE JUST NORTH OF
            BAGLEY.

1046 PM     FLASH FLOOD      1 NNW BAGLEY            41.86N 94.43W
09/06/2015                   GUTHRIE            IA   EMERGENCY MNGR

            WATER OVER P18 NORTH OF BAGLEY ALONG THE
            GREENE AND GUTHRIE COUNTY LINE.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:19 PM CDTSevere Thunderstorm WarningDMXCerro Gordo26 min
Sep 6, 7:54 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Webster30 min
Sep 6, 7:55 PM CDTFlash Flood WarningDMXCalhoun, Carroll6 hr
Sep 6, 8:14 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Sep 6, 8:28 PM CDTSpecial Weather StatementDMXBoone17 min
Sep 6, 9:08 PM CDTSpecial Weather StatementDMXGuthrie52 min
Sep 6, 9:12 PM CDTFlash Flood WarningDMXAudubon, Boone, Dallas, Greene, Guthrie6 hr
Sep 6, 9:12 PM CDTSevere Thunderstorm WarningDMXBoone, Polk28 min
Sep 6, 9:18 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie27 min
Sep 6, 9:39 PM CDTSpecial Weather StatementDMXPolk51 min
Sep 6, 10:00 PM CDTFlash Flood WarningDMXBoone, Dallas6 hr
Sep 7, 1:51 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello54 min
Sep 7, 2:06 AM CDTAreal Flood WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie36 hr
Sep 7, 4:21 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more30 hr
Sep 7, 9:04 AM CDTRiver Flood WarningDMXDallas, Greene3 days

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.